Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 15, NWS Midland/Odessa, TX

October 15, 2006Reeves County, Texas

NWS Midland/Odessa, TX issued this tornado warning at Oct 15, 2006, 6:26 PM CDT for Reeves County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2006, 6:26 PM CDT (23:26 UTC)
Expired
Oct 15, 2006, 7:15 PM CDT
In force
49 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 134 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 15, 3:55 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMAF 152327
TORMAF
TXC389-160015-
/O.NEW.KMAF.TO.W.0015.061015T2326Z-061016T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
626 PM CDT SUN OCT 15 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS...

* UNTIL 715 PM CDT

* AT 622 PM CDT...A TORNADO WAS REPORTED OVER EAST CENTRAL REEVES
  COUNTY...OR 17 MILES SOUTHEAST OF PECOS...MOVING NORTHEAST AT 25
  MPH.

* THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS...  
  HIGHWAY 285 SOUTH OF PECOS...
  HIGHWAY 1450 SOUTHEAST OF PECOS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHWESTERN TEXAS.

A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

IN ADDITION TO THE TORNADO... THIS STORM IS CAPABLE OF PRODUCING 
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SAFE SHELTER 
NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3121 10353 3109 10333 3135 10305 3140 10328

$$
1 follow-up statement
000 
WWUS54 KMAF 152359
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
658 PM CDT SUN OCT 15 2006

TXC389-160015-
/O.CON.KMAF.TO.W.0015.000000T0000Z-061016T0015Z/
REEVES TX-
658 PM CDT SUN OCT 15 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EAST
CENTRAL REEVES COUNTY...

AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME EAST CENTRAL
REEVES COUNTY EAST OF HIGHWAY 285...OR ABOUT 23 MILES SOUTHEAST OF 
PECOS...MOVING EAST AT 25 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHWESTERN TEXAS.

A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DESTRUCTIVE 
STRAIGHT LINE WINDS. SEEK SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3121 10353 3109 10333 3135 10305 3140 10328

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Oct 15, 2:13 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Oct 15, 2:13 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT SUN OCT 15 2006

.SHORT TERM...
CUTOFF LOW EASING SLOWLY EASTWARD OVER CENTRAL ARIZONA EARLY THIS
AFTERNOON WITH AT LEAST A FEW SHORTWAVE TROUGHS PRECEDING IT IN THE
SOUTHWEST FLOW ALOFT DOWNSTREAM.  MID AND UPPER LEVEL MOISTURE AHEAD
OF THIS FEATURE NOT AS GREAT AS PREVIOUS DAYS...WHILE COPIOUS
AMOUNTS OF LOW LEVEL MOISTURE ENCOMPASSING MOST OF THE CWA.

EXPECT TO SEE ANOTHER ROUND OR TWO OF THUNDERSTORMS DEVELOP AHEAD OF
THE UPPER LEVEL LOW THROUGH TONIGHT AS SYNOPTIC SCALE LIFT INCREASES
AS THE LOW APPROACHES...AND LOW LEVEL WAA INCREASES OVER THE EASTERN
CWA.  FLOW ALOFT WILL BE DIFLUENT OVER THE AREA AND THE RRQ OF A
120+ KT H25 JET WILL MOVE INTO THE AREA TONIGHT.  COLDER
TEMPERATURES ALOFT WILL SPREAD EASTWARD AND STEEPEN H7-H5 LAPSE
RATES.  THIS ALONG WITH SOME DESTABILIZATION /CAPE VALUES NEAR 1000
J/KG/ OF THE ATMOSPHERE FROM INSULATION OVER THE UPPER TRANS
PECOS...VAN HORN AREA...STOCKTON PLATEAU...DAVIS MOUNTAINS AND BIG
BEND REGION WILL LIKELY RESULT IN SEVERE THUNDERSTORMS IN THESE
AREAS. COULD SEE SEVERE STORMS FURTHER EAST LATER TONIGHT AS SAID
COLDER AIR ALOFT FORGES EASTWARD AND CONTRIBUTIONS FROM THE RRQ OF
UPPER LEVEL JET IMPINGE UPON THE AREA. THEREFORE...WILL INCLUDE
SEVERE THUNDERSTORM WORDING IN THE ZONES MOST LOCATIONS. 0 TO 6 KM
BULK SHEAR VECTORS WILL BE AROUND 50 KT...ALTHOUGH WINDS THROUGH
THE COLUMN WILL BECOME MORE UNIDIRECTIONAL WITH TIME. SO THINK
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...BUT AN
ISOLATED TORNADO OR TWO WILL BE POSSIBLE INTO THIS EVENING. WOULD
NOT BE SURPRISED TO SEE ADDITIONAL SEVERE WATCHES ISSUED OVER THE
NEXT 10 HOURS OR SO.

WILL KEEP THE FLASH FLOOD WATCH GOING IN ITS CURRENT CONFIGURATION
AS TRAINING THUNDERSTORMS COULD AFFECT THESE AREAS TONIGHT AND PWATS
WILL BE AROUND 1.5 INCHES OVER MUCH OF THE AREA THROUGH TONIGHT.
THERE IS AN ARGUMENT FOR ADDING OTHER COUNTIES...BUT NOT AS CERTAIN
ABOUT THUNDERSTORM COVERAGE OVER THE REST OF THE CWA...AND MOST
LOCATIONS HAVE NOT RECEIVED AS MUCH RAINFALL LATELY AS THE CURRENT
WATCH AREA.  LOW TEMPS TONIGHT WILL BE AT OR SLIGHTLY ABOVE
DEWPOINTS...WHICH WILL REMAIN QUITE JUICY FOR THIS TIME OF
YEAR.

.LONG TERM...
MODELS COMING INTO BETTER AGREEMENT IN THE LONG TERM NOW THAT THE
HIGHLY ADVERTISED UPPER LEVEL LOW IS ON THE MOVE INTO THE AREA.
THIS LOW LOOKS TO CONTINUE MOVING OFF TO THE EAST OVER THE NEXT
DAY AND PRECIP CHANCES WILL CONTINUE TO WANE IN ITS WAKE. MODELS
ARE NOT INDICATING MUCH OF A BREAK BETWEEN THE PASSING LOW AND THE
NEXT ONE POISED TO SHOOT DOWN THE WEST COAST INTO ROUGHLY THE FOUR
CORNERS REGION BY WED. WITH THIS SECOND SYSTEM HOT ON THE HEELS OF
THE CURRENT ONE...WINDS THROUGH THE GUADALUPE AND DAVIS MOUNTAINS
/COULD/ GET CLOSE TO CRITERIA ON BOTH MONDAY AND TUESDAY. RIGHT
NOW THINKING IS THAT THE CURRENT UPPER TROUGH WILL DROP TOO FAR
SOUTH ON MONDAY TO ALLOW WINDS TO GET TOO HIGH THROUGH THE
GUADALUPES BUT IT IS STILL POSSIBLE THEY COULD REACH CRITERIA AT
LEAST FOR A BRIEF WHILE. HOWEVER...MAY NEED TO KEEP AN EYE MORE ON
THE DAVIS MOUNTAINS MONDAY WITH THE MORE SOUTHERLY DIP OF THE
CURRENT UPPER SYSTEM. ON TUESDAY ETA12 CROSS SECTION SHOWS A
DECENT MOUNTAIN WAVE PATTERN THROUGH THE GUADALUPES...HINTING AT
THE POSSIBILITY OF THE HIGHER WINDS FOR THEM THEN. SINCE TIMING IS
STILL A QUESTION WITH THE SECOND SYSTEM...WILL HOLD OFF ON ANY
HIGH WIND PRODUCTS AND SIMPLY MENTION IN HWO FOR NOW.

A COLD FRONT IS STILL BEING ADVERTISED TO DROP DOWN INTO THE AREA
ON THURSDAY. STILL NOT CONVINCED THAT A LOT OF PRECIP WILL BE
GENERATED SO UNDERCUT MODELS SOMEWHAT FOR NOW. ANOTHER FRONT IS
PROGGED TO MOVE THROUGH THE AREA OVER THE WEEKEND. THE SECOND
FRONT WILL HELP KEEP TEMPERATURES FROM JUMPING BACK UP TOO HIGH
BEHIND THURSDAYS FRONT. AT THIS POINT...MOISTURE LOOKS TO BE
LIMITED SO KEPT POPS MINIMAL THROUGH THE EXTENDED.

&&

.HYDROLOGY...
IN ADDITION TO THE FLASH FLOOD WATCH FOR THE NORTHEASTERN PORTIONS
OF THE FORECAST AREA...RIVER FLOODING ALONG THE RIO GRANDE BEGAN
AGAIN TODAY AND IS FORECAST TO CONTINUE THROUGH TOMORROW. HEAVY
RAINFALL AROUND AND UPSTREAM FROM PRESIDIO HAS CAUSED THE RIVER
LEVELS TO RISE FROM CANDELARIA DOWNSTREAM TO NEAR LAJITAS.
CURRENTLY...ONLY THE RIVER GAGE 5 MILES SOUTHEAST OF PRESIDIO IS
REPORTING RIVER LEVELS ABOVE FLOOD STAGE...HOWEVER OTHER GAGES
CONTINUE TO RISE. INTERESTS ALONG THE RIO GRANDE THROUGH PRESIDIO
COUNTY NEED TO REMAIN ALERT TO THE RIVER CONDITIONS AND MOVE
EQUIPMENT AND LIVESTOCK AS TIME PERMITS. NO RIVER FLOODING IN THE
CITY OF PRESIDIO IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              62  79  55  84 /  80  30   0   0
CARLSBAD NM                55  78  52  82 /  40  10   0   0
DRYDEN TX                  66  81  60  88 /  60  20   0   0
FORT STOCKTON TX           63  77  59  88 /  60  20   0   0
GUADALUPE PASS TX          52  71  52  76 /  30  10   0   0
HOBBS NM                   59  78  52  80 /  50  10   0   0
MARFA TX                   51  71  44  77 /  40  10   0   0
MIDLAND INTL AIRPORT TX    63  79  55  84 /  70  20   0   0
ODESSA TX                  64  80  55  84 /  70  20   0   0
WINK TX                    63  84  53  88 /  50  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
     ZONES...ANDREWS...BORDEN...DAWSON...ECTOR...GAINES...
     GLASSCOCK...HOWARD...MARTIN...MIDLAND...MITCHELL...AND
     SCURRY.

&&

67/13
Hazardous weather outlook, Oct 15, 4:36 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
436 PM CDT SUN OCT 15 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-162145-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
436 PM CDT SUN OCT 15 2006 /336 PM MDT SUN OCT 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THROUGH TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS HOWEVER ISOLATED TORNADOS
CANNOT BE RULED OUT. A TORNADO WATCH IS IN EFFECT FOR ALL AREAS
THROUGH MIDNIGHT CDT OR 11 PM MDT.

IN ADDITION TO THE SEVERE WEATHER THREAT...FLASH FLOODING WILL
ALSO BE A CONCERN...ESPECIALLY ACROSS THE NORTHERN AND CENTRAL
PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS WHERE A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL MONDAY MORNING. THIS AREA HAS
ALREADY RECEIVED 1 TO 2 INCHES OF RAINFALL IN PREVIOUS DAYS...SO
ANY ADDITIONAL HEAVY RAINFALL WILL CONTRIBUTE TO RAPID RUNOFF
RESULTING IN FLOODING CONDITIONS. MORE LOCALIZED HEAVY RAIN WILL
ALSO BE POSSIBLE ACROSS THE REST OF WEST TEXAS AND SOUTHEAST NEW
MEXICO TODAY AND OVERNIGHT.

ELEVATED RIVER FLOWS PRODUCING MINOR FLOODING OF THE RIO GRANDE IN
PRESIDIO COUNTY WILL CONTINUE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WINDS ARE EXPECTED MONDAY AND TUESDAY THROUGH THE GUADALUPE
AND DAVIS MOUNTAINS. EXPECT WINDS OF 30 TO 40 MPH WITH GUSTS OVER
50 MPH POSSIBLE. INTERESTS IN THESE AREAS SHOULD CONTINUE TO
MONITOR THE WEATHER CONDITIONS AND BE PREPARED FOR THE WINDY
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON ACROSS ALL OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO. EMERGENCY MANAGERS AND OTHER
OFFICIALS SHOULD CONTINUE TO MONITOR THE WEATHER FOR SEVERE
WEATHER DEVELOPMENT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 15, 2:33 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CDT SUN OCT 15 2006

NMZ027-028-152030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
133 PM MDT SUN OCT 15 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN EDDY COUNTY...WHITES
CITY...AND MOTORISTS ALONG 62/180.

A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST OF QUEEN AT 133
PM MDT...MOVING NORTHEAST AT 25 MPH.  TRAINED SPOTTERS REPORTED
MARBLE HAIL IN AND NEAR DOG CANYON JUST SOUTH OF THE EDDY COUNTY
BORDER IN CULBERSON COUNTY.  WHILE THIS STORM IS NOT SEVERE AT THIS
TIME...STRONG WINDS AND SMALL HAIL ARE LIKELY AS THIS STORM TRACKS
TO THE NORTHEAST AND APPROACHES WHITES CITY.  MOTORISTS ALONG STATE
ROAD 62/180 ARE URGED TO TAKE PRECAUTIONS IF THREATENING WEATHER
APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM MDT SUNDAY
AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
Local storm report, Oct 15, 3:26 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 PM CDT SUN OCT 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             WHITES CITY             32.18N 104.38W
10/15/2006  E0.75 INCH       EDDY               NM   PUBLIC

            MARBLE WITH FEW PENNY SIZE HAIL MIXED THROUGHOUT
            WIND-SWEPT RAIN AS STORM MOVED ACROSS U.S. 62/180.

&&

02
Local storm report, Oct 15, 3:49 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
349 PM CDT SUN OCT 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 N LOVING              32.30N 104.10W
10/15/2006  E1.75 INCH       EDDY               NM   TRAINED SPOTTER

            QUARTER AND GOLF BALL SIZE HAIL WAS REPORTED JUST NORTH
            OF THE CITY OF LOVING.

&&

02
Special weather statement, Oct 15, 4:21 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
421 PM CDT SUN OCT 15 2006

NMZ029-033-034-152215-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-NORTHERN LEA COUNTY-
321 PM MDT SUN OCT 15 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL LEA COUNTY AND THE
CITY OF HALFWAY...

A STRONG THUNDERSTORM WAS LOCATED ABOUT 5 MILES SOUTHWEST OF HALFWAY
AT 321 PM MDT...MOVING NORTHEAST AT 30 MPH.  THIS STORM HAS HAD A
HISTORY OF PRODUCING UP TO GOLF BALL SIZE HAIL IN THE CITY OF LOVING
IN EDDY COUNTY ABOUT ONE HOUR AGO.  AS THIS STORM APPROACHES LEA
COUNTY...IT HAS WEAKENED CONSIDERABLY...HOWEVER THIS STORM STILL HAS
THE POTENTIAL OF PRODUCING TORRENTIAL RAINFALL...DANGEROUS
LIGHTNING...GUSTY WINDS IN EXCESS OF 50 MPH...AND MINOR HAIL AND MAY
INCREASE IN INTENSITY AGAIN BEFORE FINALLY DISSIPATING.

RESIDENTS AND MOTORISTS ALONG STATE HIGHWAY 176 AND U S 62/180 NEAR
HALFWAY SHOULD BE ALERT AND TAKE THE NECESSARY PRECAUTIONS IF
DANGEROUS WEATHER APPROACHES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEASTERN NEW MEXICO AND WESTERN TEXAS.
Special weather statement, Oct 15, 5:24 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
524 PM CDT SUN OCT 15 2006

NMZ028-TXZ058-059-152300-
EDDY COUNTY PLAINS-LOVING-REEVES COUNTY AND UPPER TRANS PECOS-
424 PM MDT SUN OCT 15 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN LOVING...
NORTHWESTERN REEVES AND SOUTHEASTERN EDDY COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF RED BLUFF LAKE AT
424 PM MDT(524 PM CDT)...MOVING EAST AT 25 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS
NEAR 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY
HEAVY RAINFALL. THIS STORM IS INCREASING IN INTENSITY AND SEVERE
WEATHER MAY DEVELOP RAPIDLY. THIS STORM WILL AFFECT U.S. HIGHWAY 285
NORTH OF ORLA AND RED BLUFF LAKE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY
EVENING(MIDNIGHT CDT MONDAY MORNING) FOR SOUTHWESTERN TEXAS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 15, 6:04 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
604 PM CDT SUN OCT 15 2006

TXZ045-160000-
GAINES-
604 PM CDT SUN OCT 15 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN GAINES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF PAYNES CORNER AT
604 PM CDT...MOVING EAST AT 30 MPH.  AT THIS TIME...NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATES STRONG WINDS IN EXCESS OF 50 MPH
ALONG U S 62/180 JUST WEST OF PAYNES CORNER AS THIS STORM MOVES TO
THE EAST TOWARD SEMINOLE.  MOTORISTS ARE URGED TO TAKE EXTREME
CAUTION AS THREATENING WEATHER APPROACHES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHWESTERN TEXAS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 7:28 PM CDTSevere Thunderstorm WarningMAFPresidio62 min
Oct 14, 8:33 PM CDTSevere Thunderstorm WarningMAFBrewster57 min
Oct 14, 10:18 PM CDTFlash Flood WarningMAFGaines3 hr
Oct 15, 1:42 AM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Pecos3 hr
Oct 15, 4:24 AM CDTFlash Flood WatchMAFAndrews, Borden, Dawson, Ector, Gaines, Glasscock and 5 more24 hr
Oct 15, 1:49 PM CDTSevere Thunderstorm WarningMAFCulberson56 min
Oct 15, 5:37 PM CDTSevere Thunderstorm WarningMAFReeves53 min
Oct 15, 6:14 PM CDTSevere Thunderstorm WarningMAFGaines61 min
Oct 15, 6:51 PM CDTSevere Thunderstorm WarningMAFPecos44 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.